[Home ] [Archive]    
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 6, Issue 22 (10-2015) ::
JPG 2015, 6(22): 61-78 Back to browse issues page
A Mathematical Model for Indian Ocean Circulation in Spherical Coordinate
Mojgan Ghazi Mirsaeid , Mohammad Mehdi Mehdizadeh , Mohammad Reza Bannazadeh
Department of Physical Oceanography, Faculty of Marine Science and Technology, Hormozgan University, Hormozgan, IR Iran
Abstract:   (1102 Views)
In recent years, the Indian Ocean (IO) has been discovered to have a much larger impact on climate variability than previously thought. This paper reviews processes in which the IO is, or appears to be, actively involved. We begin the mathematical model with a pattern for summer monsoon winds. Three dimensional temperature and velocity fields are calculated analytically for the ocean forced by wind stress and surface heat flux. A basic thermal state involving a balance of lateral and vertical heat diffusion is assumed. The wind stress is chosen such that a tropical mass transport gyre is generated. An effect of nonlinear heat advection is calculated by a perturbation method. The zero order temperature field gives a rough overall representation of oceanic thermocline. A baroclinic eastward flow in the upper part, with a westward return flow below is associated with this field.This circulation is closed through thin up and downwelling layers at the sides. Superimposed, there is a barotropic wind driven circulation, with a transport field of the type described by Munk. The interior temperature field to the next order is affected, not only by interior heat advection but also by heat advection in the Ekman layer, in the up and
downwelling layers and in the main western boundary current.
Keywords: Spherical coordinate, Heat advection, Circulation, Indian Ocean
Full-Text [PDF 1322 kb]   (122 Downloads)    
Type of Study: Basic and Original Research | Subject: Physical Oceanography
Received: 2018/01/14 | Accepted: 2018/01/14 | Published: 2018/01/14
Send email to the article author

Add your comments about this article
Your username or Email:

CAPTCHA code


XML     Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Ghazi Mirsaeid M, Mehdi Mehdizadeh M, Bannazadeh M R. A Mathematical Model for Indian Ocean Circulation in Spherical Coordinate. JPG. 2015; 6 (22) :61-78
URL: http://jpg.inio.ac.ir/article-1-446-en.html


Volume 6, Issue 22 (10-2015) Back to browse issues page
نشریه علمی پژوهشی خلیج فارس Journal of the Persian Gulf
Persian site map - English site map - Created in 0.1 seconds with 31 queries by YEKTAWEB 3730